Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 5, NWS Des Moines, IA

February 26, 2009Appanoose County, Davis County, Wapello County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Feb 26, 2009, 1:21 PM CST for Appanoose County, Davis County, Wapello County, Iowa. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 26, 2009, 1:21 PM CST (19:21 UTC)
Expired
Feb 26, 2009, 2:00 PM CST
In force
39 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Appanoose County, IA, Davis County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 134 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 26, 1:24 PM CSTHAIL 0.883 Se Exline, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 261921
SVRDMX
IAC007-051-179-262000-
/O.NEW.KDMX.SV.W.0005.090226T1921Z-090226T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
121 PM CST THU FEB 26 2009

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
  DAVIS COUNTY IN SOUTHEAST IOWA...
  SOUTHWESTERN WAPELLO COUNTY IN SOUTHEAST IOWA...

* UNTIL 200 PM CST.

* AT 116 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR EXLINE...OR 16 MILES WEST OF LANCASTER...AND
  MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOULTON BY 125 PM CST...
  UDELL BY 130 PM CST...
  8 MILES SOUTHEAST OF UNIONVILLE BY 135 PM CST...
  DRAKESVILLE AND BLOOMFIELD BY 145 PM CST...
  FLORIS BY 155 PM CST...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4066 9311 4071 9310 4090 9275 4090 9264
      4096 9264 4103 9251 4088 9217 4082 9218
      4059 9263 4058 9300
TIME...MOT...LOC 1921Z 234DEG 43KT 4064 9276

$$

BOKSA
2 follow-up statements
000 
WWUS53 KDMX 261941
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
141 PM CST THU FEB 26 2009

IAC007-051-179-262000-
/O.CON.KDMX.SV.W.0005.000000T0000Z-090226T2000Z/
APPANOOSE IA-DAVIS IA-WAPELLO IA-
139 PM CST THU FEB 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST
FOR SOUTHWESTERN WAPELLO...NORTHWESTERN DAVIS AND APPANOOSE
COUNTIES...

AT 134 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL.  A NATIONAL WEATHER SERVICE SEVERE WEATHER SPOTTER REPORTED 
NICKEL HAIL 3 MILES SOUTHEAST OF EXLINE AT 124 PM.  THIS STORM WAS 
CURRENTLY LOCATED NEAR MOULTON...OR 15 MILES NORTH OF 
LANCASTER...MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DRAKESVILLE AND BLOOMFIELD BY 145 PM CST...
  FLORIS BY 155 PM CST...

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4066 9311 4071 9310 4090 9275 4090 9264
      4096 9264 4103 9251 4088 9217 4082 9218
      4059 9263 4058 9300
TIME...MOT...LOC 1939Z 234DEG 43KT 4076 9253

$$

BOKSA
000 
WWUS53 KDMX 262003
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
203 PM CST THU FEB 26 2009

IAC007-051-179-262012-
/O.EXP.KDMX.SV.W.0005.000000T0000Z-090226T2000Z/
APPANOOSE IA-DAVIS IA-WAPELLO IA-
202 PM CST THU FEB 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAPELLO...
NORTHWESTERN DAVIS AND APPANOOSE COUNTIES HAS EXPIRED...

AT 158 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.  
HOWEVER...THERE ARE STILL THUNDERSTORMS IN THE AREA CAPABLE OF 
PRODUCING PEA SIZED HAIL.  THEREFORE...THE SEVERE THUNDERSTORM 
WARNING WILL BE ALLOWED TO EXPIRE.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4066 9311 4071 9310 4090 9275 4090 9264
      4096 9264 4103 9251 4088 9217 4082 9218
      4059 9263 4058 9300
TIME...MOT...LOC 1941Z 234DEG 43KT 4077 9250

$$

BOKSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 12:00 PM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Feb 26, 12:00 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1200 PM CST THU FEB 26 2009

...UPDATED AVIATION DISCUSSION 26/18Z.

.SHORT TERM...(TODAY)
VERY COMPLEX FORECAST FOR TODAY WITH FREEZING RAIN ACROSS THE
WEST AND NORTH THIS MORNING EVENTUALLY SWITCHING OVER TO SNOW FAR
NORTH THIS AFTERNOON WITH AN EVENTUAL TRANSITION TO A MIX AND THEN
SNOW LATER TODAY. MODIFICATIONS FROM PREVIOUS PACKAGE INCLUDE
ADDING ANOTHER 3 COUNTIES TO THE ADVISORY FROM STORY EAST TO TAMA
COUNTIES...BUMPING UP SNOWFALL TOTALS ACROSS THE FAR NORTH AND
ALSO ADJUSTING THE AMOUNT OF EXPECTED ICE. AT THIS TIME...STILL
LOOKS LIKE BETWEEN .20 AND .30 OVERALL...BUT COMPLICATING THE
MATTER IS THE FACT THAT CONVECTION HAS ALREADY COMMENCED TO OUR
WEST WITH BUFKIT SOUNDINGS SHOWING INSTABILITY FARTHER NORTH INTO
THE COLDER AIR TODAY. THIS WOULD MEAN POSSIBLE THUNDER SLEET OR
THUNDER FREEZING RAIN OVER SOME AREAS THIS MORNING ESPECIALLY.
SO...WILL NEED TO BE KEEPING A CLOSE WATCH TODAY TO MONITOR IF
ANYTHING CHANGES. HAVE ADVISORY NOW BASICALLY ALONG AND NORTH OF
US 30 WITH WARNING AREAS REMAINING THE SAME. COLDER AIR TO FILTER
IN DURING THE AFTERNOON...BULK OF MOISTURE TRANSPORT SHIFTS TO THE
EAST SO EVEN AS CHANGEOVER OCCURS CENTRAL AND SOUTH...BULK OF
EXPECTED QPF TO ALREADY HAVE MOVED AWAY.

.LONG TERM...(TONIGHT-WED)
A STRONG 700 MB DRY PUNCH WILL MOVE OVER IOWA BY THIS EVENING
HOWEVER THE LOW LEVELS WILL REMAIN SATURATED BELOW THE DRY AIR
WITH SOME LIFT NEAR THE FRONTAL BOUNDARY AS IT MOVES SOUTHEAST.
THE DRY AIR ALOFT WILL RESULT IN NO ICE INTRODUCTION WITH ANY
PRECIPITATION ON THE COLD SIDE OF THE BOUNDARY BEING MAINLY LIGHT
FREEZING RAIN OR FREEZING DRIZZLE. THE PRECIPITATION WILL END FROM
WEST TO EAST BY 06Z.

A RELATIVELY COOL DAY IS ON TAP FOR FRIDAY WITH HIGHS ONLY
REACHING INTO THE MID TEENS OVER THE NORTH AS THE COLD AIR OVER
THE NORTHERN PLAINS DIPS SOUTH IN THE WAKE OF TODAYS SYSTEM.
ANOTHER STRONG SHORT WAVE WILL ARRIVE FRIDAY NIGHT AND WILL BRING
A ROUND OF LIGHT SNOW TO THE REGION. AT THIS TIME...SNOW
ACCUMULATIONS OF 1 TO 3 INCHES LOOK POSSIBLE. HIGHER AMOUNTS WOULD
BE POSSIBLE IF THE SYSTEM SLOWS DOWN AS IT PASSES THROUGH THE
STATE...HOWEVER THE GULF WILL BE CLOSED SO THE SYSTEM WILL ONLY
HAVE PACIFIC MOISTURE THAT HAS TAGGED ALONG FOR THE RIDE TO WORK
WITH AND WILL LIMIT OVERALL TOTALS. THE SNOW WILL BE ENDING
SATURDAY MORNING THEN THE REMAINDER OF THE WEEKEND WILL REMAIN
COOL AND DRY. BEYOND THAT A GRADUAL WARMING TREND IS ANTICIPATED
FOR THE BEGINNING OF NEXT WEEK.

.AVIATION...26/18Z
FORECAST CONCERNS ARE PRECIP TYPE AND IFR/LIFR CONDITIONS THROUGH
TONIGHT...THEN STRONG WINDS LATE TONIGHT THROUGH FRIDAY MORNING.
MCW...FOD...AND ALO SHOULD SEE A CHANGE OVER TO FZRA AND SLEET
DURING THE FIRST 6 HOURS OF TAF PERIOD. SO EXPECTING A WINTRY COMBO
THROUGH 00Z/01Z TONIGHT FOR THE NORTHERN THREE TAF SITES WITH WARM
AIR ALOFT. WINDS LOOKS TO SWITCH TO NORTH NORTHEAST BY 21Z IN DSM
AND ALO. THUNDERSTORMS ARE POSSIBLE AT DSM AND OTM THROUGH 00Z
FRIDAY. RAIN HAS BEEN QUICK BUT HEAVY. STRONG PRESSURE GRADIENT SETS
UP BEHIND LOW AND HAVE REFELCTED STRONG WINDS IN ALL TAFS THROUGH
FRIDAY MORNING. IFR CIGS AND VIS SHOULD PERSIST THIS AFTERNOON AND
EVENING FOR OTM AND DES.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 6 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR CERRO GORDO-EMMET-HANCOCK-KOSSUTH-PALO ALTO-
WINNEBAGO-WORTH.

WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-FRANKLIN-
GREENE-GRUNDY-HAMILTON-HARDIN-HUMBOLDT-MARSHALL-POCAHONTAS-STORY-
TAMA-WEBSTER-WRIGHT.

WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR
CARROLL-CRAWFORD-SAC.

&&

SHORT TERM...REV
AVIATION...KLP
LONG TERM...DONAVON
Hazardous weather outlook, Feb 26, 5:07 AM CST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
507 AM CST THU FEB 26 2009

IAZ004>007-015>017-271115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
507 AM CST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...TODAY AND TONIGHT

A WINTRY MIX OF PRECIPITATION IS EXPECTED TODAY. INITIALLY...A BAND
OF FREEZING RAIN IS ANTICIPATED TO DEVELOP THEN GRADUALLY TRANSITION TO
SLEET AND SNOW BY LATE MORNING AND INTO THE AFTERNOON HOURS. ICE
ACCUMULATIONS OVER ONE QUARTER INCH ARE POSSIBLE. IN
ADDITION...SEVERAL INCHES OF SNOW MAY FALL ESPECIALLY ALONG AND
NORTHWEST OF A EMMETSBURG TO MASON CITY LINE BY THIS EVENING.

THE PRECIPITATION MAY SWITCH BACK TO LIGHT FREEZING RAIN OR
FREEZING DRIZZLE THIS EVENING WITH MINOR ADDITIONAL ICE
ACCUMULATIONS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THOUGH SNOW AND ICE
ACCUMULATION REPORTS ARE APPRECIATED.

IAZ023>028-033>039-044>050-271115-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
507 AM CST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
MAINLY BETWEEN HIGHWAY 3 AND HIGHWAY 30.

.DAY ONE...TODAY AND TONIGHT

FREEZING RAIN IS POSSIBLE ACROSS THE AREA THIS MORNING WITH ICE
ACCUMULATIONS OF ONE TO TWO TENTHS OF AN INCH POSSIBLE. EMBEDDED
THUNDERSTORMS ARE POSSIBLE DURING THIS TIME. TEMPERATURES WILL
RISE ABOVE FREEZING BY THIS AFTERNOON THOUGH SHOWERS AND ISOLATED
THUNDERSTORMS WILL REMAIN POSSIBLE.

ANOTHER ROUND OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE MAY DEVELOP THIS
EVENING WITH MINOR ADDITIONAL ICE ACCUMULATIONS POSSIBLE.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR A PORTION OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THOUGH ICE ACCUMULATION
REPORTS ARE APPRECIATED.

IAZ057>062-070>075-081>086-092>097-271115-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
507 AM CST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA AND
SOUTH CENTRAL IOWA SOUTH OF HIGHWAY 30.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. AN ISOLATED
SEVERE STORM WITH NICKEL SIZE HAIL IS POSSIBLE. THE GREATEST
THREAT FOR A SEVERE STORM IS ALONG AND SOUTHEAST OF A BEDFORD TO
MONTEZUMA LINE.

POCKETS OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE MAY OCCUR THIS
EVENING WITH MINOR ICE ACCUMULATIONS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME HOWEVER ANY
REPORTS OF SEVERE WEATHER OR ICE ACCUMULATIONS ARE APPRECIATED.

DONAVON

In the hours before

Local storm report, Feb 26, 12:46 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1246 PM CST THU FEB 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     HAIL             WEST DES MOINES         41.57N 93.75W
02/26/2009  E0.75 INCH       POLK               IA   TRAINED SPOTTER

            NEAR MILLS CIVIC PARKWAY AND I35.

&&

BF
Local storm report, Feb 26, 12:47 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1247 PM CST THU FEB 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 PM     HAIL             2 S JOHNSTON            41.65N 93.70W
02/26/2009  E0.88 INCH       POLK               IA   TRAINED SPOTTER

            MERLE HAY ROAD AND INTERSTATE 80/35.

&&

PODRAZIK
Local storm report, Feb 26, 1:02 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
102 PM CST THU FEB 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             1 ESE CLIVE             41.60N 93.75W
02/26/2009  E0.75 INCH       POLK               IA   TRAINED SPOTTER

            PENNY SIZED HAIL FOR ABOUT THREE MINUTES AT THE
            INTERSECTION OF 92ND STREET AND UNIVERSITY AVE IN WEST
            DES MOINES.

&&

SMALL
Local storm report, Feb 26, 1:07 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
107 PM CST THU FEB 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     HAIL             URBANDALE               41.64N 93.74W
02/26/2009  E0.25 INCH       POLK               IA   TRAINED SPOTTER

            AT 86TH ST AND HICKMAN RD. LASTED FOR 10 MIN.

&&

JAZ
Local storm report, Feb 26, 1:09 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
109 PM CST THU FEB 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     HAIL             DES MOINES              41.58N 93.62W
02/26/2009  E0.88 INCH       POLK               IA   TRAINED SPOTTER

            NEAR DRAKE UNIVERSITY.

&&

JAZ
Local storm report, Feb 26, 1:10 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
110 PM CST THU FEB 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     HAIL             DES MOINES              41.58N 93.62W
02/26/2009  E0.25 INCH       POLK               IA   LAW ENFORCEMENT

            AT MERCY HOSPITAL.

&&

JAZ

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 9:25 PM CSTWinter Storm WarningDMXCerro Gordo, Emmet, Hancock, Kossuth, Palo Alto, Winnebago and 1 more18 hr
Feb 25, 9:25 PM CSTWinter Weather AdvisoryDMXBlack Hawk, Boone, Bremer, Butler, Calhoun, Carroll and 14 more18 hr
Feb 26, 11:22 AM CSTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene23 min
Feb 26, 11:42 AM CSTSevere Thunderstorm WarningDMXAdair, Cass33 min
Feb 26, 12:32 PM CSTSevere Thunderstorm WarningDMXDallas, Jasper, Madison, Polk43 min
Feb 26, 3:41 PM CSTAreal Flood AdvisoryDMXWapello54 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.